MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065830027
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that cutter could not cut before the surgery.The surgery was completed on same day.Other surgery details were unknown.The product was not contacted with patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.Four unopened probes, with tip protectors, in a pouch were received.Sample 1 was visually inspected and found to be conforming.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.Sample 2 was visually inspected and found to be conforming.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.Front housing o-ring inner diameter was damaged.Sample 3 was visually inspected and found to be conforming.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.Front housing o-ring inner and outer diameter was damaged.Sample 4 was visually inspected and found to be nonconforming with short shot spacer seen through the vent hole and orange/brown foreign material inside the port.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.Front housing o-ring inner diameter was damaged.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned samples were conforming for all functional testing.However, a manufacturing related potential contributor factor was identified, damaged was observed on the o-ring and short shot spacer and cannot be ruled out for the cut problem as reported.The returned sample functionally met specifications; however, a non-conformance was completed for the damage observed on the o-ring and a non-conformance record was initiated to trend the defect of short shot spacer.A nonconformance investigation was completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
HYPERVIT VITRECTOMY PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23886859
Report Number1644019-2025-05706
Device Sequence Number20000971
Product Code HQE
UDI-Device Identifier00380658300272
UDI-Public(01)00380658300272(17)270430(11)250501(10)17DPPP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830027
Device Lot Number17DPPP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown